Alert archive / New York / Gale Warnings in 2015
Gale Warning 27, NWS New York, NY
NWS New York, NY issued this gale warning at Dec 18, 2015, 4:58 AM EST. It took effect at Dec 19, 2015, 12:00 AM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2015, 4:58 AM EST (09:58 UTC)
- In effect from
- Dec 19, 2015, 12:00 AM EST
- Expired
- Dec 19, 2015, 10:34 PM EST
- In force
- 23 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
551 WHUS71 KOKX 180958 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 458 AM EST FRI DEC 18 2015 ...INCREASING WINDS THROUGH SATURDAY NIGHT... ANZ350-353-355-182200- /O.EXT.KOKX.SC.Y.0222.000000T0000Z-151219T0500Z/ /O.UPG.KOKX.GL.A.0018.151219T0600Z-151220T0600Z/ /O.NEW.KOKX.GL.W.0027.151219T0500Z-151220T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 458 AM EST FRI DEC 18 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SATURDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-182200- /O.EXB.KOKX.SC.Y.0222.151219T0500Z-151220T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 458 AM EST FRI DEC 18 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SATURDAY NIGHT. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
4 follow-up statements
310 WHUS71 KOKX 182028 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 328 PM EST FRI DEC 18 2015 ...GALE FORCE GUSTS ON THE OCEAN WATERS... ANZ350-353-355-190430- /O.CON.KOKX.SC.Y.0222.000000T0000Z-151219T0500Z/ /O.CON.KOKX.GL.W.0027.151219T0500Z-151220T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 328 PM EST FRI DEC 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SATURDAY NIGHT... * WINDS AND SEAS...NORTHWEST TO WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-190430- /O.CON.KOKX.SC.Y.0222.151219T0500Z-151220T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 328 PM EST FRI DEC 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SATURDAY NIGHT... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET ON LONG ISLAND SOUND...POSSIBLY HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
756 WHUS71 KOKX 190834 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 334 AM EST SAT DEC 19 2015 ...GALE FORCE GUSTS ON THE OCEAN WATERS... ANZ350-353-355-192300- /O.CON.KOKX.GL.W.0027.000000T0000Z-151220T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 334 AM EST SAT DEC 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-192300- /O.CON.KOKX.SC.Y.0222.000000T0000Z-151220T0500Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 334 AM EST SAT DEC 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
074 WHUS71 KOKX 192042 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 342 PM EST SAT DEC 19 2015 ...GALE FORCE GUSTS ON THE OCEAN WATERS INTO TONIGHT... ANZ350-353-355-200500- /O.CON.KOKX.GL.W.0027.000000T0000Z-151220T0500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 PM EST SAT DEC 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...WEST WINDS 25 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-200500- /O.EXT.KOKX.SC.Y.0222.000000T0000Z-151220T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 342 PM EST SAT DEC 19 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET ACROSS THE EASTERN AND CENTRAL LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ335-338-200500- /O.CON.KOKX.SC.Y.0222.000000T0000Z-151220T0500Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 342 PM EST SAT DEC 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
916 WHUS71 KOKX 200334 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1034 PM EST SAT DEC 19 2015 ..STRONG WEST WINDS TO GRADUALLY DIMINISH OVERNIGHT... ANZ350-353-355-201100- /O.CAN.KOKX.GL.W.0027.000000T0000Z-151220T0500Z/ /O.NEW.KOKX.SC.Y.0223.151220T0334Z-151220T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1034 PM EST SAT DEC 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-200445- /O.CAN.KOKX.SC.Y.0222.000000T0000Z-151220T0500Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1034 PM EST SAT DEC 19 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THERE MAY BE A FEW GUSTS 25 KT THROUGH MIDNIGHT. $$ ANZ330-340-345-201100- /O.CON.KOKX.SC.Y.0222.000000T0000Z-151220T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1034 PM EST SAT DEC 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 18, 4:03 AM EST, 55 minutes earlier.
Area forecast discussion, Dec 18, 4:03 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
403 AM EST FRI DEC 18 2015
.SYNOPSIS...
A WEAK WAVE OF LOW PRESSURE TRACKS NORTHEAST ALONG A FRONT LOCATED
JUST EAST OF THE REGION TODAY. HIGH PRESSURE BUILDS IN FROM THE
WEST THIS WEEKEND. HIGH PRESSURE PUSHES OFF THE EAST COAST SUNDAY
NIGHT. A WARM FRONT LIFTS NORTH OF THE REGION MONDAY. A FRONTAL
SYSTEM APPROACHES FROM THE WEST ON TUESDAY AND WEAKENS THROUGH
WEDNESDAY. A COLD FRONT APPROACHES THURSDAY AND MOVES THROUGH
THURSDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WESTERLY FLOW IS SLOWLY ADVECTING LOWERING MIXING RATIOS INTO THE
LOCAL REGION FROM THE WEST. TEMPS STILL 50-55 AS OF 3 AM. LOOKS
LIKE MAXES OCCUR AT 7 AM. TEMPS THEN FALL SLIGHTLY OR BASICALLY
HOLD STEADY THROUGH THE DAY.
WATCHING THE SHORTWAVE AND SFC LOW NEAR NORFOLK ALONG THE FRONTAL
BOUNDARY. CLOUD TOP COOLING NOTED OVER SOUTHEASTERN VA SUGGESTING
CYCLOGENESIS HAS BEGUN. LATEST HRRR SPREADS LIGHT RAIN ACROSS
LONG ISLAND AND EASTERN CT AROUND NOON. A FEW HUNDREDTHS AT MOST
EXPECTED. INCLUDED SPRINKLES TO EMPHASIS THE LIGHT NATURE OF THE
EXPECTED PCPN. POP'S IN LINE WITH NARRE-TL AT AROUND 30 PERCENT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
FORECAST REMAINS ON TRACK FROM PREVIOUS.
SHORTWAVE AXIS SWINGS TO THE COAST TONIGHT. WINDY AND COLD
CONDITIONS EXPECTED BETWEEN DEEPENING CANADIAN MARITIMES LOW AND
SOUTHERN US HIGH FRI NIGHT WITH WESTERLY WINDS INCREASING TO 15 TO
25 AND GUSTS 25 TO 35 MPH LATE. PERHAPS A FURRY AFTER MIDNIGHT
WITH THE APPROACH OF THE UPPER SHORTWAVE.
SURFACE HIGH PRES BUILDS IN FROM THE WEST ON SATURDAY. WITH LOW
PRES OVER THE CANADIAN MARITIMES SLOW TO DEPART...THIS RESULTS IN
A TIGHTENING PRESSURE GRADIENT OVER THE NORTHEAST. WEST TO
NORTHWEST WINDS WILL RANGE FROM 15-20 MPH WITH 20-30 MPH GUSTS.
TEMPERATURES WILL RETURN TO NORMAL WITH HIGHS IN THE UPPER 30S TO
AROUND 40...AND THEN LOWS SATURDAY NIGHT WILL RANGE FROM THE LOWER30S
IN/AROUND NYC TO THE LOWER 20S IN OUTLYING AREAS.
THE WIND CHILL WILL START OFF IN THE TEEMS AND ONLY RISE TO THE
UPPER 20S TO LOWER 30S DURING THE DAY. MEANWHILE...A DEEP UPPER
TROUGH REMAINS ALONG THE EAST COAST...AND SEVERAL UPPER LEVEL
SHORTWAVES WILL PASS THROUGH THE REGION ON SATURDAY. THERE MAY BE
ENOUGH INSTABILITY TO SPARK OFF SOME FLURRIES ACROSS NORTHWEST
ZONES SATURDAY AFTERNOON...BUT CONDS SHOULD GENERALLY BE DRY.
MOSTLY 20S SATURDAY NIGHT...EXCEPT AROUND 30 IN NYC. SHOULD BE THE
1ST BELOW FREEZING TEMPERATURE OF THE SEASON IN CENTRAL PARK WITH
A LOW OF 30 FORECAST.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
QUIET WEATHER FOR THE END OF THE WEEKEND INTO THE BEGINNING OF THE
NEW WORK WEEK AS ZONAL FLOW ALOFT TRANSITIONS INTO RIDGING OVER THE
NORTHEAST. SURFACE HIGH PRESSURE PUSHES OFF THE EAST COAST LATE
SUNDAY. WARM AIR ADVECTION AS A WARM FRONT LIFTS NORTH OF THE REGION
WILL ALLOW FOR WARMER TEMPERATURES SUNDAY NIGHT AND MORE NOTABLY ON
MONDAY WHEN HIGH TEMPERATURES WARM MORE THAN 10 DEGREES IN SOME
SPOTS FROM SUNDAY HIGH TEMPERATURES.
ASSOCIATED COLD FRONT APPROACHES FROM THE WEST LATE MONDAY INTO
TUESDAY AS LOW PRESSURE OVER THE GREAT LAKES HEADS NORTHEAST INTO
SOUTHEASTERN CANADA. THIS WILL MARK THE BEGINNING OF AN UNSETTLED
WEEK. THERE WILL BE A SLIGHT CHANCE FOR SHOWERS LATE MONDAY FOR
WESTERN SECTIONS AND CHANCE EVERYWHERE BY LATE MONDAY NIGHT. THE
COLD FRONT BECOMES STATIONARY AND WEAKENS BEFORE ENTERING OUR REGION
INTO WEDNESDAY. CHANCE POPS CONTINUE WITH THE APPROACH OF THIS COLD
FRONT. A STALLED FRONTAL BOUNDARY TO OUR NORTH WILL GIVE THE REGION
BETTER LIFT AND THEREFORE A BETTER CHANCE FOR RAIN WEDNESDAY.
ANOTHER COLD FRONT APPROACHES FROM THE WEST ON THURSDAY AND THIS
FRONT WILL MAKE IT THROUGH THE REGION THURSDAY NIGHT...WITH HIGH
PRESSURE BUILDING IN BEHIND IT FOR FRIDAY.
THERE IS A GOOD DEAL OF UNCERTAINTY WITH THE MODELS IN REGARDS TO
FRONTAL POSITIONS AND THEREFORE TIMING AND AMOUNTS OF RAINFALL.
PERSISTENT SOUTHERLY FLOW LATE SUNDAY INTO THURSDAY WILL ALLOW FOR
INCREASING HEIGHTS AND ABNORMALLY WARM AIR TO SETTLE OVER THE REGION
MONDAY THROUGH FRIDAY. TEMPERATURES WARM INTO THE UPPER 40S AND
MIDDLE 50S MONDAY...50S REGION-WIDE ON TUESDAY...AND CONTINUE TO
WARM THROUGH THURSDAY...WITH MOST AREAS SEEING HIGHS AT OR JUST
ABOVE 60. IF MODELS REMAIN CONSISTENT WITH THIS ABNORMALLY WARM
AIR...RECORD HIGHS WILL LIKELY BE TIED OR BROKEN...MAINLY ON
THURSDAY. A RECORD HIGH OR TWO MAY BE TIED OR BROKEN ON WEDNESDAY AS
WELL.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
LOW PRESSURE WILL MOVE EAST OF LONG ISLAND THIS AFTERNOON.
CONDITIONS HAVE IMPROVED TO MVFR OR VFR AT MOST TERMINALS...WITH THE
EXCEPTION OF KGON...WHERE IT WILL TAKE A LITTLE BIT LONGER FOR
IMPROVEMENT TO TAKE PLACE. FOR NOW...AM THINKING THAT WE COULD BE IN
AND OUT OF MVFR AND VFR TIL AROUND 13Z OR 14Z...THEN VFR FOR THE
REMAINDER OF THE TAF PERIOD. THE ONLY QUESTION IS WHETHER OR NOT
MVFR CIGS RETURN TO THE TERMINALS EAST OF NYC AS LOW PRESSURE PASSES
NEARBY. A FEW SHOWERS WILL BE POSSIBLE AT KISP AND KGON.
WINDS WILL BE WNW LESS THAN 10 KT TONIGHT...THEN NW 10-15 KT AFT 13Z
THRU THE DAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE AS FLIGHT CATEGORIES VARY
BETWEEN MVFR AND VFR.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE AS FLIGHT CATEGORIES
VARY BETWEEN MVFR AND VFR.
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE AS FLIGHT CATEGORIES
VARY BETWEEN MVFR AND VFR.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE AS FLIGHT CATEGORIES
VARY BETWEEN MVFR AND VFR.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE AS FLIGHT CATEGORIES
VARY BETWEEN MVFR AND VFR.
KISP FCSTER COMMENTS: CHANCE OF MVFR CIGS LATE THIS MORNING AND
EARLY AFTERNOON IN ANY SHOWERS.
.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.FRIDAY NIGHT...MAINLY VFR. WNW WINDS G20-25KT.
.SATURDAY THROUGH SATURDAY NIGHT...VFR. WNW-W WINDS G25-35KT
DURING THE DAY AND G20-25 KT AT NIGHT.
.SUNDAY-SUNDAY NIGHT...VFR. W WINDS G15-20KT.
.MONDAY...VFR. SW WINDS G15-25KT. SLIGHT CHANCE OF SHOWERS MON
AFT/NIGHT.
.TUESDAY...VFR...LIGHT WINDS. SLIGHT CHANCE OF SHOWERS.
&&
.MARINE...
COLD FRONT NOW OFF SHORE. SOUTHEASTERLY SWELLS ON THE OCEAN
REPORTED WITH 4 TO 6 FT SEAS. SEAS BUILD PERHAPS ANOTHER FOOT
DURING THE DAY. WINDS WILL PICK UP NOTICEABLY BY LATE IN THE DAY.
FOR TONIGHT...SCA CONDITIONS ARE EXPECTED ON ALL WATERS WITH
MINIMAL GALES DEVELOPING ON THE OCEAN WATERS WITH CAA AND A
TIGHTENING PRESSURE GRADIENT.
STRONG WNW FLOW CONTINUES THROUGH THE DAY ON SATURDAY. GALES FOR
THE OCEAN AND SCA ELSEWHERE.
THE PRESSURE GRADIENT RELAXES ON SUNDAY...AND CONDITIONS FALL BELOW
SCA CRITERIA ON ALL WATERS. THEN A SW PRES GRADIENT TIGHTENS ON
MONDAY BETWEEN HIGH PRES OVER THE WESTERN ATLANTIC AND A COLD FRONT
MOVING INTO THE MIDWEST. THIS RESULTS IN SCA CONDS MONDAY AND MONDAY
NIGHT. WINDS AND WAVES COME DOWN BELOW SCA ON TUESDAY. A PERSISTENT
SOUTHERLY FLOW WILL ALLOW WAVES TO BUILD ABOVE 5 FT ON OCEAN WATERS
ON WEDNESDAY. &&
.HYDROLOGY...
THE NEXT RAINFALL IS FORECAST LATE TUESDAY INTO THURSDAY. THERE IS A
GOOD AMOUNT OF UNCERTAINTY WITH HOW MUCH RAINFALL THE AREA WILL SEE
IN THE LONG TERM. THIS COULD BE A PROLONGED EVENT WITH BASIN TOTALS
OF UP TO 1.5 INCHES. NO HYDROLOGIC PROBLEMS ARE FORESEEN OTHER THAN
POSSIBLE URBAN PONDING.
&&
.HYDROLOGY...
THE NEXT RAINFALL IS FORECAST LATE TUESDAY INTO THURSDAY. THERE
IS A GOOD AMOUNT OF UNCERTAINTY WITH HOW MUCH RAINFALL THE AREA
WILL SEE IN THE LONG TERM. THIS COULD BE A PROLONGED EVENT WITH
BASIN TOTALS OF UP TO 1.5 INCHES. NO HYDROLOGIC PROBLEMS ARE
FORESEEN OTHER THAN POSSIBLE URBAN PONDING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EST
SATURDAY NIGHT FOR ANZ330-335-338-340-345.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ350-353-
355.
GALE WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SATURDAY
NIGHT FOR ANZ350-353-355.
&&
SYNOPSIS...JP/TONGUE
NEAR TERM...TONGUE
SHORT TERM...TONGUE
LONG TERM...JP
AVIATION...BC
MARINE...JP/TONGUE
HYDROLOGY...JP/TONGUEHazardous weather outlook, Dec 18, 3:45 AM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 345 AM EST FRI DEC 18 2015 ANZ345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 191100- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 345 AM EST FRI DEC 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-191100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 345 AM EST FRI DEC 18 2015 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-191100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- 345 AM EST FRI DEC 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Dec 18, 4:10 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
410 AM EST FRI DEC 18 2015
CTZ006-007-010-011-181100-
NORTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-NORTHERN
MIDDLESEX-
410 AM EST FRI DEC 18 2015
...AREAS OF DENSE FOG AROUND NEW HAVEN...
DENSE FOG IS REDUCING VISIBILITY TO LESS THAN 1/4 MILE IN PORTIONS
OF THE REGION. THIS INCLUDES I-95 AND I-91.
THE DENSE FOG IS EXPECTED TO LIFT BEFORE SUNRISE AS DRIER AIR
MOVES IN FROM THE WEST.
LAT...LON 4143 7240 4142 7243 4139 7243 4138 7238
4129 7235 4126 7275 4127 7276 4126 7276
4125 7282 4126 7281 4126 7283 4125 7283
4125 7290 4129 7291 4130 7291 4128 7294
4126 7293 4124 7299 4154 7289 4162 7251
TIME...MOT...LOC 0907Z 012DEG 0KT 4132 7289The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 4:10 AM EST | Special Weather Statement | OKX | 110 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.